MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TIB TRAY SZA RM; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF UNI TIB TRAY SZA RM; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation (unavailable by hospital policy).Concomitant medical products: medical product: oxf anat brg rt sm size 3 pma, catalog #: 159568, lot #: 622550.Medical product: oxf twin-peg cmntd fem sm pma, catalog #: 161468, lot #: 765870.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00010, 3002806535-2021-00011.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee arthroplasty on (b)(6) 2017.Subsequently, a revision procedure due to mechanical loosening was performed on (b)(6) 2020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This is a combination product (b)(4).This final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00011-1, 3002806535-2021-00010-1.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found 1 similar complaint reported with the item 159568,1 similar complaints reported with the item 161468 and 2 similar complaint reported with the item 154719 (including initiating complaint).Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Risk assessment: the root cause of the harms could not be determined with the information currently available, therefore a specific hazard (line) within the risk table cannot be selected.Multiple lines cover hazardous situations of inadequate fixation, sterility and cleanliness related issues, and a harm of loosening.These lines have a maximum severity of 4 (necessitates surgical intervention), and a maximum occurrence of 3 (1 in 100 to 1 in 1000).Because the information provided does not detail which implant was effected with mechanical loosening an occurrence rate has been calculated for both the femoral and tibial component.Occurrence rate assessment for item 161468.(b)(6) 2017 to (b)(6) 2020: 15193 items sold.Number of similar complaints identified: 1 (including initiating complaint).Occurrence ratio: 1 : 15193.Occurrence rate assessment for item 154719.(b)(6) 2017 to (b)(6) 2020: 17086 items sold.Number of similar complaints identified: 2 (including initiating complaint).Occurrence ratio: 1 : 8543.An occurrence rate has not been calculated for the oxford bearing 159568 / lot 622550 as it is not related to this event (loosening).If further information regarding the root cause of the reported event or reason for revision are provided, the risk will be re-assessed.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.

Brand Name
OXF UNI TIB TRAY SZA RM
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key11147088
Report Number3002806535-2021-00012
Device Sequence Number14326277
Product Code NRA
UDI-Device Identifier05019279388851
UDI-Public05019279388851
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number154719
Device Lot Number147350
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR